Texas, 2015Damaging Wind in Texas, June 29, 2015
June 29, 2015 · NWS LUB · 1 event in 1 county or zone
A cluster of high based thunderstorms moved southeast this afternoon across the far southwest Texas Panhandle accompanied by a severe wind gust in Parmer County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of high based thunderstorms moved southeast this afternoon across the far southwest Texas Panhandle accompanied by a severe wind gust in Parmer County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 29, 1:50 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 29, 1:50 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
250 PM CDT MON JUN 29 2015
.SHORT TERM...
CONVECTION ACROSS THE ROLLING PLAINS DISSIPATED LATE THIS MORNING
LEAVING BEHIND A SOMEWHAT STABLE ENVIRONMENT ACROSS THE EASTERN HALF
OF THE FORECAST AREA THIS AFTERNOON. THIS CONVECTION DEVELOPED
ALONG A WEAK COLD FRONT THAT HAS STALLED OUT ACROSS THE FAR
NORTHWESTERN SOUTH PLAINS. A WEAK SURFACE LOW HAS ALSO DEVELOPED
ACROSS THE WESTERN SOUTH PLAINS INTO EASTERN NEW MEXICO IN
RESPONSE TO A STRONGER JET STREAM DIVING SOUTH INTO THE TEXAS
PANHANDLE AS SHOWN ON THE 12Z UPPER-AIR ANALYSIS. ALL OF THESE
WILL COMBINE TO RESULT IN AN INCREASED CHANCE FOR THUNDERSTORMS
LATE THIS AFTERNOON THROUGH THIS EVENING. BELIEF IS THAT THE
SURFACE FRONTAL BOUNDARY WILL SERVE AS THE FOCUS FOR STORM
DEVELOPMENT WITH WEAK NORTH TO NORTHWESTERLY FLOW ALOFT PUSHING
ANY CONVECTION SOUTH AND EAST THROUGH THE EVENING. DAYTIME MIXING
HAS INCREASED THE BOUNDARY LAYER DEPTH AND COMPUTER MODELS PLACE
CLOUD BASES SOMEWHERE AROUND 7000 FEET AGL AND WITH BULK SHEAR
VALUES AROUND 20 TO 25 KTS... EXPECT TO SEE A FEW STRONG TO
POSSIBLY SEVERE WIND GUSTS OUT OF THE CONVECTION ESPECIALLY EARLY
ON. CONVECTION MAY LAST PAST MIDNIGHT FOR PARTS OF THE AREA AS
LIFT FROM THE LEFT EXIT REGION OF THE JET STREAM MOVES SOUTH OVER
THE AREA.
TUESDAY LOOKS TO BE DRIER AND A BIT WARMER AS SUBSIDENCE SETTLES IN
BEHIND THE DEPARTING JET. FORECAST SOUNDINGS SHOW THERE STILL IS
SOME MEAGER INSTABILITY AVAILABLE BUT A LACK OF BOTH FORCING AND
SURFACE FEATURES TO SERVE AS INITIATION POINTS PRECLUDES PUTTING
POPS IN THE FORECAST FOR NOW. WITH WEAK SUBSIDENCE OVER THE
AREA...EXPECT HIGH TEMPERATURES TO BE A DEGREE OR TWO WARMER THAN
TODAY. LOW TEMPERATURES WILL BE FAIRLY CLOSE TO WHAT WE HAVE SEEN
THE PAST SEVERAL DAYS.
.LONG TERM...
NORTHWEST FLOW CONVECTION COULD EASILY MAKE A RETURN LATER THIS
WEEK AFTER A BRIEF REPRIEVE ON TUESDAY. THIS COULD BEGIN AS EARLY
AS WEDNESDAY EVENING ALTHOUGH BETTER CHANCES WILL EXIST ON
THURSDAY AND FRIDAY EVENINGS. A SERIES OF SHORT WAVE TROUGHS WILL
MOVE FROM NORTHWEST TO SOUTHEAST THROUGH THIS NORTHWEST FLOW
DRIVING MUCH OF THE EXPECTED CONVECTION. STRONG LOW LEVEL JETS
WILL DEVELOP EACH EVENING FROM WEDNESDAY AND BEYOND WHICH COULD
PRIMARILY LEAD TO STORMS PERSISTING THROUGH THE NIGHT TIME AND
EARLY MORNING HOURS. WE COULD EVEN SEE A WASH OUT FOR THE JULY 4
FESTIVITIES WHICH HAS BEEN KNOW TO OCCUR. A LONG WAVE TROUGH
DIVING DOWN INTO THE MIDWEST WILL LOWER HEIGHTS LOCALLY. THIS WILL
LEAD TO ANOTHER STRETCH OF BELOW SEASONAL AVERAGE TEMPERATURES.
CONVECTION MAY HAVE A TOUGHER TIME DEVELOPING SATURDAY AND SUNDAY
WITH HEIGHTS BUILDING BACK OVER THE AREA. THE PERSISTENT RIDGE
OVER THE WESTERN CONUS WILL BEGIN TO MIGRATE EASTWARD OVER THE
WEEKEND INTO EARLY NEXT WEEK. THIS MAY KEEP CONVECTION RELEGATED
TO THE HIGHER TERRAIN OF NEW MEXICO. ALTHOUGH WE WILL SEE BUILDING
HEIGHTS...WEST TEXAS MAY BE SPARED FROM THE HOTTEST TEMPERATURES
WITH THE CENTER OF THE RIDGE MOVING ACROSS THE CENTRAL HIGH
PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 64 91 67 94 / 20 0 0 10
TULIA 65 92 69 94 / 20 0 0 0
PLAINVIEW 66 92 68 92 / 20 0 0 0
LEVELLAND 66 92 68 93 / 30 0 0 0
LUBBOCK 68 92 70 93 / 30 0 0 0
DENVER CITY 65 91 66 93 / 30 0 0 0
BROWNFIELD 66 93 67 93 / 30 0 0 0
CHILDRESS 71 97 74 98 / 20 0 0 0
SPUR 68 93 70 93 / 30 0 0 0
ASPERMONT 71 96 73 96 / 30 0 0 0
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
14/01
Hazardous weather outlook, Jun 29, 2:51 AM CST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
351 AM CDT MON JUN 29 2015
TXZ021>044-300900-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
351 AM CDT MON JUN 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING AS A WEAK UPPER LEVEL DISTURBANCE AND WIND SHIFT MOVE
THROUGH THE AREA. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO
BECOME STRONG TO POSSIBLY SEVERE...PRODUCING DOWNBURST WIND GUSTS UP
TO 60 MPH AND QUARTER SIZE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE THURSDAY THROUGH
SATURDAY WITH STRONG TO POSSIBLY SEVERE STORMS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BY MID AFTERNOON INTO
THIS EVENING.
Thunderstorm Wind, Parmer
- When
- June 29, 2:58 PM CST
- Where
- Parmer County, 0.9 mi NE of Lazbuddie
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 34.390, -102.610
Measured by a KVII-TV schoolnet at the Lazbuddie high school.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Arizona, June 29, 2015$100,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Minnesota, June 29, 2015$14,000 · 3 in hail · 36 events
- Damaging Winds in Arizona, June 29, 2015$60,000 · 70 kt wind · 3 events
- Hail in Oklahoma, June 29, 2015$35,000 · 2.5 in hail · 7 events
- Flash Flood and Damaging Winds in Ohio, June 29, 2015$26,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Kentucky, June 29, 2015$20,000 · 52 kt wind · 8 events
- Hail and Damaging Wind in Wisconsin, June 29, 2015$2,000 · 1.75 in hail · 15 events
- Hail and Damaging Wind in Tennessee, June 29, 2015$15,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Oklahoma, June 29, 2015$1,000 · 1.75 in hail · 12 events
- Hail in Minnesota, June 29, 20151.5 in hail · 11 events
- Flash Flood in Kentucky, June 29, 2015$15,000 · 1 event
- Heavy Rain in Montana, June 29, 2015$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577646.